ED after high BP treatment Never had ED before in


Q: Hi!

First, sorry for my bad English (I am from non-English speaking country) - I hope my problem will be written clear enough to understand it. So, here we go.

In April this year (2015) I felt very dizzy and went to ER where they measured my blood pressure 230/130. After 24 hours in hospital they diagnosed me with Essential hypertension. Ad doctors said, I have it for a long time but without any sympthoms (it can be seen in eyes examination where traces of high blood pressue are shown on capilars). I am on tablets now, and my BP is now between 120/70 and max 150/100 depending on stress factors, time on day, work, etc. But it is quite OK and mainly inside boundaries. But what bothers me is erection problems that occured after 3 months of consuming Norprexanil (perindopril arginine/amlodipine 10mg/10mg) that I initially get when they released me from hospital in April (and which has listed ED as side effect). I NEVER had any erection problems - and then 3 months after using Norprexanil (1 tablet in the morning) combined with Physiothens (moxonidine 0.2mg - 1 tablet at night - and it has not listed ED as side effect), problems started juyt one day - by that I mean in just one day - not progressively - erection problems juyt started "out of nothing" after 3 months - up to one day I can get it "hard" as usuall, and next day - almost no errection - and that state keeps until now! So, because of ED and rather annoying dry cough I had (also listed as side effect), and bad sleepines from Physiothens, my doctor changed my therapy to Val Plus (valsartan/hydrochlorothiazide 80mg/12mg) that helped a bit with cough but not much with ED, and also did not reduce my BP much. So after a month on Val Plus, my doctor changed tablets again to Val (valsartan 160mg twice a day - in the morning, and before sleep) that I currently uses for a month now. BP is now fine (as I stated in mail - 120/70 up to 150/100 very rarely) but erection problems are still there - it is not severe as on Norprexanil because now I can get erection but I can't get it long enough nor hard as it used to be. Once more I need to mention - I NEVER had erection problems prior to 3 month of use of Norprexanil- my libido and potency were always high, erection is "rock solid" and now I barely can hold it hard enough for 3-4 minutes :( I am married, my wife has understandings for this problem, but I am starting to be pretty depressed of all this and sex become problem because I am too worried that it won't be to hard or erection won't last long enough so I start to loose will to have sex at all :((( .
I consulted my doctor but any solution he can think of is changing tablets... It can't explain whay valsartan causes this - if it is cause for ED now at all - because, according to all information, valsartan, actually, can improve erection! So, I am worried that maybe Norprexanil or Physiothens or Val Plus physically damaged my blood vesels in penis? I hope it is impossible... :( And I home blood pressure diod not damaged it either becuase before therapy when I had high BP I was "solid rock", and now, when my BP is normal, I am "sponge" :(
So, please, give me some advice what to do, and what do you think that might caused ED that started during hyperthension therapy and continued to exist even after I stopped with problematic pills. Also, is there any way I can "fix" my problem somehow without Viagra-type medications?

Many thanx for reply in advance, and once again, sorry for bad English.

Symptoms:  Symptoms: erection does not last long enough, penis is not hard enough

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have problem with keeping erection, i recently got married, can you please advice some medication for the problem.

Q: Mid-twenties. Never had morning wood and my genitals look like that of a child. Bloodwork shows that t(total: 579ng/d...

Q: Hi, This is regardingmy Erection. I am recently married and I love my wife. We have sex quite often, and sometimes it...

Q: Hi, I am a 49 years male. Since last April, I am experiencing erection problems where my erections are no longer hard...

Q: I just turned 40 and i'm having problem keeping an erection I didn't used to have this problem it gets up but not as...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon